SMITH & NEPHEW, INC. ACCORD PILOT SCRWDRIVER BIT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Catalog Number |
71360044 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/26/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that after thr procedure, the accord pilot screwdriver bit was noticed to be stripped and an old style.The same device was used to complete the procedure and no delay or injury were reported due to this event.
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection was performed and confirmed the pilot screwdriver bit is stripped at the tip and have excessive wear on the device.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.